I just began taking Tecfidera and I have been going to sleep right after taking it. I spoke to a nurse at my neuro-optomologists office and explained to me that the doctor has never heard of fatigue being a side effect. I can only take the night time dosage because I drive during 90% of the day for my job.
It's sad that doctors don't know all the side effects of medication or share them all with you.
I'm sorry to hear that you both may have an additional unreported side effect from Tecfidera, so please DO report it to the FDA. The numbers in drug studies are relatively small, so the full side effects can't possibly be listed until years after they have been in use in the general population.
Here's a link to the Tecfidera "Official Prescribing Information": http://www.tecfidera.com/pdfs/full-pres ... mation.pdf where you can find all the reported adverse events and percentages.
It shows that, during the 2 studies, only 1529 total patients (769 patients and 760 patients) even took the drug before it was approved. You should report any new side effects to the FDA, just in case they turn out to be just as prevalent as the others on their drug insert.
From the Official Prescribing Information:
"To report SUSPECTED ADVERSE REACTIONS, contact Biogen Idec at
1-800-456-2255 or FDA at 1-800-FDA-1088 or http://www.fda.gov/medwatch.
If you are in the US, the numbers you mention sound like a 25-Hydroxy D test. It is not part of any standard blood test panel, and it must be specifically ordered by the doctor.jaredboy wrote:I do not believe I have had that specific test, but as part of seeing a new neuro who specializes in MS, she has ordered a pleothora of tests and bloodwork.
My vitamin D from blood tests is low, (I dont remember the actual number I want to say 17?) and she wants it at 70. Again i dont know if thats a specific test or just normal blood testing.
As a result she has me taking 10,000 units daily of Vitamin D. About 3-4 weeks later or so, the last test showed it at 40, so she has me continuing to take this high dose.
Now was this relating to the fatigue question(s) I posed or just out of curiousity?
Regardless I wanted to share this: I got a good nights sleep last night and felt very good waking up this morning. I took the Tecfidera and about 20-30 min later I started feeling the lightheaded/dizzy fatigue feeling.
Im really starting to suspect this is from Tecfidera.
If indeed this is the case, do you all think this will get better as my body gets 'used' to the meds? I believe they have said it takes around 6 weeks for those who get GI issues (thank goodness I dont have that or else Id really be in trouble) so I'm hoping this will go away in another 2-4 weeks?
To your question… I see 2 possible explanations for the lightheadedness and fatigue delay:jaredboy wrote:The thing is, If I were at 17 or whichever low number below the standard of 40 you mentioned below, why wasn't I feeling lightheaded and fatigued for many months prior?
This all started around the time I started Tecfidera which is what is leading me to this conclusion.
Thus I am contemplating NOT taking it this morning to see if there's a difference. Would this be a bad idea to skip a dose?
jaredboy wrote:Hey I just wanted to report back. So I stopped taking Tecfidera to test it out, initially I felt great... and then a few hours later bam the dizziness/weakness hit.
I tried a 2nd day, but was dizzy the entire day.
I went and saw the Dr. yesterday and she recommends I stay off it for 2 more days while I try Provigil, so we'll see what happens, but this might not be related to Tecfidera after all.
Guess the Biogen people will be happy to read this? lol
Users browsing this forum: No registered users